Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 36, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Nov 4, 2008, 4:43 AM CST for 16 counties in Oklahoma. It took effect at Nov 4, 2008, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2008, 4:43 AM CST (10:43 UTC)
- In effect from
- Nov 4, 2008, 10:00 AM CST
- Expired
- Nov 4, 2008, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 145 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2134 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 041043 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 443 AM CST TUE NOV 4 2008 ...STRONG SOUTHERLY WINDS TODAY... .LOW PRESSURE WILL INTENSIFY OVER EASTERN COLORADO TODAY... WHICH WILL STRENGTHEN THE SOUTHERLY WINDS OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON. OKZ004>006-009>011-014>017-021-022-033>036-041845- /O.NEW.KOUN.WI.Y.0036.081104T1600Z-081105T0000Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON... WATONGA...ELK CITY...SAYRE...CORDELL...HOLLIS...MANGUM...HOBART... ALTUS 443 AM CST TUE NOV 4 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS BY LATE TUESDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE. THE WINDS WILL DECREASE SOMEWHAT THIS EVENING... BUT GUSTY WINDS WILL PERSIST OVERNIGHT AS A STORM SYSTEM APPROACHES THE PLAINS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KOUN 041658 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1058 AM CST TUE NOV 4 2008 ...STRONG SOUTHERLY WINDS TODAY... .LOW PRESSURE WILL INTENSIFY OVER EASTERN COLORADO TODAY... WHICH WILL HELP TO STRENGTHEN THE SOUTHERLY WINDS OVER WESTERN OKLAHOMA THIS AFTERNOON. OKZ004>006-009>011-014>017-021-022-033>036-050000- /O.CON.KOUN.WI.Y.0036.000000T0000Z-081105T0000Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON... WATONGA...ELK CITY...SAYRE...CORDELL...HOLLIS...MANGUM...HOBART... ALTUS 1058 AM CST TUE NOV 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 45 MPH...ARE EXPECTED OVER WESTERN OKLAHOMA THROUGH LATE THIS AFTERNOON. THE WINDS ARE EXPECTED TO DECREASE SOMEWHAT THIS EVENING...BUT GUSTY WINDS WILL PERSIST OVERNIGHT AS A STORM SYSTEM APPROACHES THE PLAINS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH...AND/OR FREQUENT GUSTS OVER 40 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND THOSE ON MOTORCYCLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 4, 4:21 AM CST, 22 minutes earlier.
Area forecast discussion, Nov 4, 4:21 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
421 AM CST TUE NOV 4 2008
.DISCUSSION...
SOME CLOUDINESS FROM MOISTURE AROUND 800 MB IS INCREASING ACROSS
THE NEAR SOUTHWEST AND ALSO THE NORTH CENTRAL ZONES WITH THE
MOISTURE AXIS DRIFTING EAST TODAY. MEANWHILE THE LOW LEVEL
MOISTURE IS SURGING NORTH THROUGH TEXAS APPROACHING ABILENE.
SOUTHERLY WINDS WILL INCREASE TODAY AS SURFACE LOW DEEPENS OVER
EASTERN COLORADO. EXPECT WINDS TO BE HIGH ENOUGH IN THE WEST TO
JUSTIFY A WIND ADVISORY THAT WILL BE ISSUED WITH THIS PACKAGE. LOW
LEVEL JET STRENGTHENS OVERNIGHT... SO EXPECT WINDS TO STAY
RELATIVELY STRONG. WIND ADVISORY MAY NEED TO BE EXTENDED INTO THE
EVENING OR OVERNIGHT... BUT WILL ISSUE IT THROUGH 00Z WITH THIS
PACKAGE AND LET DAY SHIFT WATCH TRENDS.
STORM SYSTEM OVER THE WESTERN UNITED STATES WILL MOVE INTO THE
NORTHERN/CENTRAL ROCKIES OVERNIGHT AND INTO THE NORTHERN/CENTRAL
PLAINS TOMORROW. MODELS SHOW SOME LIFT DEVELOPING OVER NORTHERN
OKLAHOMA TOWARD 12Z/WEDNESDAY AND MET AND FWC MOS /AND NGM QPF
FIELDS/ INDICATE POTENTIAL FOR ISOLATED SHOWERS/STORMS. AT THE
MOMENT... THINK LIFT MAY DEVELOP LATE ENOUGH THAT I WILL NOT
INTRODUCE 2ND PERIOD POPS. BETTER CHANCE OF PRECIP DEVELOPS
TOMORROW AND ESPECIALLY TOMORROW NIGHT AS UPPER TROF AND SURFACE
COLD FRONT/DRYLINE MOVE THROUGH THE AREA. HIGHEST CHANCES WILL BE
IN THE EAST WEDNESDAY NIGHT. OTHER ISSUE WITH THIS SYSTEM WILL BE
FIRE WEATHER POTENTIAL BEHIND THE DRYLINE ON WEDNESDAY.
THIS SYSTEM WILL BRING SEASONABLE WEATHER TO THE AREA FOR THE
LATTER PART OF THE WEEK. THE NEXT STORM SYSTEM DEVELOPS IN THE
WEST THIS WEEKEND AND MOVES TOWARD THE AREA EARLY NEXT WEEK. THIS
WILL GIVE OUR NEXT CHANCES OF PRECIPITATION. THERE REMAINS
DIFFERENCES IN THE MEDIUM RANGE MODELS ON THE INTENSITY/SPEED OF
THIS SYSTEM. WILL CONTINUE TO WATCH THE EVOLUTION OF DIFFERENCES
BETWEEN THE GFS AND THE ECMWF/DGEX AS THE LATTER MODELS ARE
STRONGER/SLOWER WITH THIS SYSTEM.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 74 60 78 46 / 10 10 20 40
HOBART OK 75 60 79 45 / 10 10 10 30
WICHITA FALLS TX 77 64 83 49 / 10 10 20 30
GAGE OK 79 58 74 38 / 0 10 10 10
PONCA CITY OK 77 63 74 52 / 10 10 30 50
DURANT OK 76 61 79 57 / 0 0 10 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR OKZ009>011-014>017-
021>023-033>038-044.
WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR OKZ004>006-009>011-014>017-021-022-033>036.
TX...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR TXZ083>089.
&&Hazardous weather outlook, Nov 3, 11:48 AM CST, 16 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1148 AM CST MON NOV 3 2008
OKZ004>048-050>052-TXZ083>090-041300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1148 AM CST MON NOV 3 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A DRY AND STABLE AIRMASS OVER THE SOUTHERN PLAINS WILL PRECLUDE
THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY NOV 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO.
OTHER HAZARDOUS WEATHER...
STRONG SOUTHERLY WIND GUSTS OF 25 TO 35 MPH WILL BE SEEN OVER THE
WESTERN HALF OF OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS. THIS
COULD MAKE TRAVEL DIFFICULT ON MOTORCYCLES OR IN LIGHT-WEIGHT
VEHICLES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT AS A STORM SYSTEM...AND ASSOCIATED DRY LINE AND COLD FRONT...
MOVE OVER THE REGION. THE HIGHEST CHANCE FOR STORMS WILL BE EAST OF
INTERSTATE-35. DUE TO THE STRENGTH OF THE INCOMING STORM SYSTEM...
SOME OF THE THUNDERSTORMS THAT DEVELOP MAY REACH SEVERE LEVELS.
OTHER HAZARDOUS WEATHER...
STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY. A VERY HIGH TO EXTREME
FIRE DANGER WILL DEVELOP ACROSS WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS WEDNESDAY AFTERNOON AS A DRY LINE MOVES OUT OF THE TEXAS
PANHANDLE. THIS DRY LINE WILL USHER IN MUCH DRIER AIR AND A STRONG
WESTERLY WIND.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.Nearby
Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.